MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASCA5001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device did not work, when it was connected it displayed an error e7.There was a significant delay greater than 30 minutes and a backup device was available to complete the procedure with no patient injuries.
 
Additional Manufacturer Narrative
The device was returned as an mdr for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection under magnification shows minimal electrode wear with contamination/discoloration on screen and scratch/scuff marks on the spacer and cap.There are no manufacturing abnormalities visually observed with the returned device.The device was connected to a compatible quantum2 controller and did not work; registered an e-7 error message.The e-7 error was bypassed and was activated in saline solution at the default and max settings on the controller and performed as intended.The complaint was verified as an e-7 error was experienced.The root cause could not be determined with confidence.Factors that could have led to the e-7 error includes: the rf controller may have been turned off following connection of the wand or source power may have been interrupted prior to wand activation.Other factors that could contribute to an e-7 error include disconnecting the wand from the controller after power has been turned on, previous use or incorrect power cycling of the controller.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7534659
Report Number3006524618-2018-00266
Device Sequence Number11188607
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public(01)00817470001761(17)201109(10)2007988
Combination Product (Y/N)N
Initial Reporter StateMI
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberASCA5001-01
Device Catalogue NumberASCA5001-01
Device Lot Number2007988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1